×

zbMATH — the first resource for mathematics

Large-time regularity of viscous surface waves. (English) Zbl 0545.76029
The incompressible fluid which obeys Navier-Stokes equations is subject to surface tension on its upper boundary. It is shown that singularities cannot develop in flows of sufficiently small amplitudes. A unique solution exists for all times in a space defined by Sobolev norms provided the initial state is close to equilibrium.
Reviewer: G.Boillat

MSC:
76D05 Navier-Stokes equations for incompressible viscous fluids
76B15 Water waves, gravity waves; dispersion and scattering, nonlinear interaction
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J. T. Beale, The initial value problem for the Navier-Stokes equations with a free surface. Comm. Pure Appl. Math. 34 (1980), pp. 359–392. · Zbl 0464.76028 · doi:10.1002/cpa.3160340305
[2] J. P. Bourguignon & H. Brézis, Remarks on the Euler equation. J. Functional Anal. 15 (1974), pp. 341–363. · Zbl 0279.58005 · doi:10.1016/0022-1236(74)90027-5
[3] H. Fujita, On some nonexistence and nonuniqueness theorems for nonlinear parabolic equations. Proc. Symp. Pure Math., Vol. 18, Part 1 (1970), Amer. Math. Soc., pp. 105–113. · Zbl 0228.35048
[4] H. Fujita & T. Kato, On the Navier-Stokes initial value problem I. Arch. Rational Mech. Anal. 16 (1964), pp. 269–315. · Zbl 0126.42301 · doi:10.1007/BF00276188
[5] K. Hayakawa, On nonexistence of global solutions of some semi-linear parabolic equations. Proc. Japan Acad. 49 (1973), 503–505. · Zbl 0281.35039 · doi:10.3792/pja/1195519254
[6] J. G. Heywood, On uniqueness questions in the theory of viscous flow. Acta Math. 136 (1976), pp. 61–102. · Zbl 0347.76016 · doi:10.1007/BF02392043
[7] T. Kakutani & K. Matsuuchi, Effect of viscosity on long gravity waves. J. Phys. Soc. Japan 39 (1975), pp. 237–246. · Zbl 1334.76018 · doi:10.1143/JPSJ.39.237
[8] T. Kano & T. Nishida, Sur les ondes de surface de l’eau avec une justification mathématique des équations ondes en eau peu profonde. J. Math. Kyoto Univ. 19 (1979), pp. 335–370. · Zbl 0419.76013 · doi:10.1215/kjm/1250522437
[9] O. A. Ladyzhenskaya, The Mathematical Theory of Viscous Incompressible Flow, second ed., Gordon & Breach, New York, 1969.
[10] J. L. Lions & E. Magenes, Nonhomogeneous Boundary Value Problems and Applications. Springer-Verlag, Berlin, Heidelberg, New York 1972.
[11] V. I. Nalimov, The Cauchy-Poisson problem (in Russian). Continuum Dynamics, Inst. of Hydrodynamics, Siberian Branch, U.S.S.R. Acad. Sci. 18 (1974), pp. 104–210.
[12] A. Matsumura & T. Nishida, The initial value problem for the equations of motion of viscous and heat-conductive gases. J. Math. Kyoto Univ. 20 (1980), pp. 67–104. · Zbl 0429.76040 · doi:10.1215/kjm/1250522322
[13] A. Matsumura & T. Nishida, The initial value problem for the equations of motion of compressible viscous and heat-conductive fluids. Proc. Japan Acad. 55, Ser. A (1979), pp. 337–342. · Zbl 0447.76053 · doi:10.3792/pjaa.55.337
[14] V. A. Solonnikov & V. E. Skadilov, On a boundary value problem for a stationary system of Navier-Stokes equations. Proc. Steklov Inst. Math. 125 (1973), pp. 186–199.
[15] V. A. Solonnikov, The solvability of the second initial value problem for the linear, time-dependent system of Navier-Stokes equations. J. Soviet Math. 10 (1978), pp. 141–155. · Zbl 0388.35059 · doi:10.1007/BF01109732
[16] V. A. Solonnikov, Solvability of a problem on the motion of a viscous incompressible fluid bounded by a free surface. Math. U.S.S.R. Izvestijya 11 (1977), pp. 1323–1358. · Zbl 0398.76024 · doi:10.1070/IM1977v011n06ABEH001770
[17] R. Témam, On the Euler equations of incompressible perfect fluids. J. Functional Anal. 20 (1975), pp. 32–43. · Zbl 0309.35061 · doi:10.1016/0022-1236(75)90052-X
[18] R. Témam, Behaviour at time t=0 of the solutions of semi-linear evolution equations. J. Differential Eqns. 43 (1982), pp. 73–92. · Zbl 0446.35057 · doi:10.1016/0022-0396(82)90075-4
[19] J. V. Wehausen & E. V. Laitone, Surface Waves. Handbuch der Physik IX, pp. 446–778, Springer-Verlag, Berlin, Göttingen, Heidelberg 1960.
[20] F. B. Weissler, Existence and nonexistence of global solutions for a semilinear heat equation. Israel J. Math. 38 (1981), pp. 29–40. · Zbl 0476.35043 · doi:10.1007/BF02761845
[21] H. Yosihara, Gravity waves on the free surface of an incompressible perfect fluid of the finite depth. Preprint. · Zbl 0493.76018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.